Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 45, NWS Melbourne, FL

December 13, 2018

NWS Melbourne, FL issued this small craft advisory at Dec 13, 2018, 3:07 AM EST. It took effect at Dec 13, 2018, 10:00 PM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2018, 3:07 AM EST (08:07 UTC)
In effect from
Dec 13, 2018, 10:00 PM EST
Expired
Dec 15, 2018, 4:00 AM EST
In force
30 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

100 
WHUS72 KMLB 130807
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
307 AM EST Thu Dec 13 2018

AMZ570-572-575-140900-
/O.NEW.KMLB.SC.Y.0045.181214T0300Z-181215T0900Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
307 AM EST Thu Dec 13 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
EST SATURDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 10 PM this evening to
4 AM EST Saturday. 

* WINDS...Increasing to around 20 knots late tonight.

* WAVES/SEAS...Seas building to 5 to 6 feet by early Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
2 follow-up statements
612 
WHUS72 KMLB 140159
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
859 PM EST Thu Dec 13 2018

AMZ570-572-575-150900-
/O.CON.KMLB.SC.Y.0045.181214T0300Z-181215T0900Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
859 PM EST Thu Dec 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...

* WINDS...Increasing to around 20 knots with higher gusts
  expected.

* WAVES/SEAS...Seas building to 5 to 7 feet by early Friday and
  perhaps up to 8 feet well offshore north of the Cape.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
362 
WHUS72 KMLB 141519
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1019 AM EST Fri Dec 14 2018

AMZ570-572-575-150900-
/O.CON.KMLB.SC.Y.0045.000000T0000Z-181215T0900Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1019 AM EST Fri Dec 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...

* WINDS...Around 20 knots with higher gusts expected. 

* WAVES/SEAS...Seas 5 to 7 feet and perhaps up to 8 feet well 
  offshore north of the Cape. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 8:17 PM EST, 6 hours 50 minutes earlier.

Area forecast discussion, Dec 12, 8:17 PM EST, 6 hours 50 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
817 PM EST Wed Dec 12 2018

.DISCUSSION...

Current-Tonight...Surface high pressure and associated east-west
oriented ridging off of the southeast U.S. coast. Coastal troughing
develops late tonight along the east coast with NE winds over land
and SE winds across the local coastal waters. We may see ISOLD -shra
activity developing, especially southward, over the coastal waters
and potentially along the Space and Treasure coasts. Most areas will
still remain dry. Otherwise we may see an increase in marine
cloudiness spreading up from the southeast late in the night. Lows
will range from the 50s across srn sections and Orlando Metro to the
mid-upper 40s NW of I-4.

Thursday...Previous...Low level warm air advection pattern sets up
in earnest as H9-H8 winds veer to the SE to 20-25 knots and
considerable cloudiness remains in place from the morning to the
afternoon. Some low level lift should allow scattered Atlantic
showers to affect the coastal counties with lesser coverage into the
far interior as scattered shower activity attempts to advect inland.
High temperatures will be near normal in the lower to mid 70s.

&&

.AVIATION...Continued mainly VFR. Aside from streaming high clouds
across the area we may see an increase along the coast overnight of
some stratocu with potential push inland as MOS guidance suggests
and have continued to keep BKN040 in may places of inherited TAFs
for late tonight into Thu. Coastal troughing late in the night and
on Thu may promote some ISOLD-SCT light shower activity, mainly
along the coast and to a lesser extent inland. Veering winds
transitioning to ESERLY during the day on Thu as a warm air
advection pattern begins.

&&

.MARINE...Overnight...Surface high pressure and associated east-west
ridging off of the southeast U.S. coast this evening. Closer to
ECFL, weak coastal troughing is forecast to develop overnight along
the coast. This will transition winds to ESE over the local coastal
waters with speeds mainly AOB 10 kts. Seas continue to slowly
subside overnight with seas near the coast at 3-4 ft and 4-5 ft Gulf
Stream. Will allow current SCEC headlines to drop off with mid-
evening coastal waters forecast issuance. With gradual moistening
taking place in association with the aforementioned weak trough, we
may see a few light showers/sprinkles develop late in the night
into early Thu morning over the coastal waters and near the coast.

Thu...Previous...SE winds to ~15/15-20 knots across the waters will
likely require SCEC headlines for the srn and offshore waters during
the day. Scattered showers are expected. Seas 3-4 ft nearshore to
around 5 ft offshore.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Sedlock/Bragaw
Hazardous weather outlook, Dec 13, 2:48 AM EST, 19 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
248 AM EST Thu Dec 13 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-132000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
248 AM EST Thu Dec 13 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...Slight Risk of Severe Storms Late Friday and into Friday
Night...

Developing low pressure center crossing north of the region on
Friday will significantly increase the chance of storms late Friday
and into Friday night. Strong winds aloft combined with ample
moisture will lead to a chance of strong to locally severe storms
late Friday and into Friday night over central Florida. The
greatest threat of strong storms will reside from Osceola and
Brevard counties northward.

Stronger storms may produce damaging winds, small hail, along with
threat for tornadoes. Persons should continue to monitor forecasts
as we head into late week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Pendergrast

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.